Texas, 2005

Flash Flooding in Texas, August 8 to 9, 2005

August 8 to 9, 2005 · NWS EWX · 2 events in 2 counties and zones

2 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Aug 8, 8:07 PM CST, 53 minutes earlier.

Area forecast discussion, Aug 8, 8:07 PM CST, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
907 PM CDT MON AUG 8 2005

.UPDATE...
MAJORITY OF CONVECTION OCCURRING EAST OF THE I-35 CORRIDOR BETWEEN
AUS AND SAT AND NORTH OF I-10. SOUTHWARD MOVING OUTFLOW BOUNDARY
MOVING SOUTH OF I-10 STILL SETTING OFF SCATTERED CONVECTION IN ITS
WAKE. WILL DECREASE POPS AFTER MIDNIGHT. MODELS CONTINUE TO DEPICT
THE WEAK MID/UPPER TROF OVER NORTH TEXAS. THIS FEATURE IS FCS TO
SINK SLOWLY SOUTHWARD...THUS EXPECT ANOTHER ROUND OF CONVECTION
TUESDAY AFTERNOON WITH THE BEST COVERAGE OVER THE NORTHEAST
COUNTIES. GRIDS AND TEXT PRODUCTS TO BE UPDATED.

&&

.PREV DISCUSSION... (ISSUED 333 PM CDT MON AUG 8 2005)

DISCUSSION...
SLOW MOVING CONVECTION ACTIVE OVER CENTRAL TX JUST NORTH OF THE
CWA THIS AFTERNOON. THIS ACTIVITY IS ASSOCIATED WITH A WEAK UPPER
TROF THAT WILL MOVE SLOWLY SWD OVER THE NEXT COUPLE DAYS. BECAUSE
OF THE UPPER TROF THE CONVECTION COULD LINGER IN THE LAST EVENING
HOURS...BUT MORE LIKELY REDEVELOP OR MOVE INTO THE NE CWA DURING
THE OVERNIGHT HOURS. ON TUESDAY WILL SEE HIGHEST POPS AGAIN OVR
THE EASTERN HILL COUNTRY AND NORTHEAST COUNTIES WITH OUTFLOW
BOUNDARIES POSSIBLE TRIGGERING ISOLD CONVECTION FURTHER SOUTH AND
WEST. THERE WILL CONTINUE TO BE A THREAT OF LOCALLY HEAVY RAINFALL
AS STORM MOVEMENT REMAINS SLOW AND HAVE MENTION THIS FOR THE NE
COUNTIES TONIGHT.

BY WEDNESDAY AND INTO THE LATE WEEK...MODELS CONTINUE SHOW DRYING
AT THE MID AND UPPER LEVELS AS THE UPPER TROF OR SHEAR LINE WASHES
OUT LEAVING S TX UNDER THE INFLUENCE OF A WEAK UPR RIDGE. THEREFORE
LITTLE OR NO POPS WITH WARMER TEMPERATURES THRU FRIDAY...THEN A
SLIGHT CHANCE POPS WARRANTED FOR NEXT WEEKEND INTO MONDAY AS WEAK
S/W ACTIVITY INCREASES FROM AN APPROACHING TROF TO THE WEST...AND
MOISTURE DEEPENS.

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

13/08
Hazardous weather outlook, Aug 8, 4:30 AM CST, 16 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
530 AM CDT MON AUG 8 2005

TXZ171>173-183>194-202>209-217>225-228-091030-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
530 AM CDT MON AUG 8 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT
LOCALLY HEAVY RAINFALL IS POSSIBLE ACROSS THE EASTERN HALF OF
SOUTH CENTRAL TEXAS THROUGH THIS EVENING AS SCATTERED...SLOW
MOVING THUNDERSTORMS DEVELOP. THE BEST SHOT AT HEAVY RAIN WILL BE
ACROSS THE AUSTIN METRO AREA AND SURROUNDING COUNTIES. STORMS ARE
NOT EXPECTED TO BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 flash flood. Local standard time, as filed.

Flash Flood, Fayette

When
August 8, 9:00 PM CST to August 9, 12:30 AM CST
Where
Fayette County, Northeast Portion
Reported by
NEWSPAPER
Coordinates
29.900, -96.900

Evening thunderstorms over central Fayette County produced general 1 to 2 inch totals with up to 5 inches falling between LaGrange and Fayetteville. Several roads in central Fayette County were closed due to high water, including SH159, FM955, FM1291, and FM155.

Flash Flood, Lee

When
August 8, 9:00 PM CST to 11:30 PM CST
Where
Lee County, Giddings
Reported by
NEWSPAPER
Coordinates
30.183, -96.933

Evening thunderstorms over southern Lee County produced general 1 inch totals with highest amounts between 2 and 3 inches in the Giddings area. Flash flooding blocked roads in and around Giddings during the late night hours. Water briefly flooded several homes in Giddings.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469421, 5469422.